EconPapers    
Economics at your fingertips  
 

Unemployment Benefits as a Means for Optimal Redistribution

Per Engström ()

FinanzArchiv: Public Finance Analysis, 2009, vol. 65, issue 1, 21-36

Abstract: This paper explores the rationale for unemployment benefits as a complement to optimal nonlinear income taxation. We find under plausible assumptions that the optimal unemployment benefits targeted at the low-skilled will be higher than the pure insurance and efficiency purposes would prescribe. The paper thus gives a theoretical justification for using unemployment benefits for redistribution.

Keywords: optimal nonlinear income taxation; unemployment benefits; redistribution (search for similar items in EconPapers)
JEL-codes: H21 J22 J41 J64 (search for similar items in EconPapers)
Date: 2009
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://www.mohrsiebeck.com/en/article/unemploymen ... 1628001522109x444143 (text/html)
Fulltext access is included for subscribers to the printed version.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:mhr:finarc:urn:sici:0015-2218(200903)65:1_21:ubaamf_2.0.tx_2-3

Ordering information: This journal article can be ordered from
Mohr Siebeck GmbH & Co. KG, P.O.Box 2040, 72010 Tübingen, Germany

DOI: 10.1628/001522108X444143

Access Statistics for this article

FinanzArchiv: Public Finance Analysis is currently edited by Alfons Weichenrieder, Ronnie Schöb and Jean-François Tremblay

More articles in FinanzArchiv: Public Finance Analysis from Mohr Siebeck, Tübingen
Bibliographic data for series maintained by Thomas Wolpert ().

 
Page updated 2020-08-24
Handle: RePEc:mhr:finarc:urn:sici:0015-2218(200903)65:1_21:ubaamf_2.0.tx_2-3